Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 20, NWS Charleston, WV

April 7, 2020Pocahontas County, Randolph County, Upshur County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 7, 2020, 8:12 PM EDT for Pocahontas County, Randolph County, Upshur County, West Virginia. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2020, 8:12 PM EDT (00:12 UTC)
Expired
Apr 7, 2020, 8:45 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Pocahontas County, WV, Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 151 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 8:15 PM EDTHAIL 1Helvetia, WVQUARTER SIZED HAIL OBSERVED AT KULTUR HAUS.
Apr 7, 8:50 PM EDTHAIL 14 Sse Durbin, WVLARGE HAIL IN THE NORTHERN END OF THE COUNTY, ESPECIALLY THE DURBIN, BARTOW, GREEN BANK AREA. HAIL COVERED THE GROUND AND WAS QUARTER-SIZE IN DURBIN, TO MARBLE- AND PEA-SIZE IN GREEN BANK. REPORT FROM EMPLOYEE OF GREEN BANK OBSERVATORY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

160 
WUUS51 KRLX 080012
SVRRLX
WVC075-083-097-080045-
/O.NEW.KRLX.SV.W.0020.200408T0012Z-200408T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
812 PM EDT Tue Apr 7 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Randolph County in northeastern West Virginia...
  Northeastern Pocahontas County in northeastern West Virginia...
  Southeastern Upshur County in northeastern West Virginia...

* Until 845 PM EDT.

* At 811 PM EDT, a severe thunderstorm was located 7 miles west of
  Mill Creek, or 20 miles northwest of Cass Scenic Railroad, moving
  southeast at 35 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Cass Scenic Railroad, Mill Creek, Mingo, Durbin, Huttonsville,
  Monterville, Cheat Bridge, Bartow, Helvetia, Pickens, Boyer, Valley
  Head and Arbovale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3869 8026 3882 8010 3855 7967 3836 7991
TIME...MOT...LOC 0011Z 314DEG 31KT 3871 8011 

HAIL...1.75IN
WIND...60MPH
 
$$

12
1 follow-up statement
108 
WWUS51 KRLX 080031
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
831 PM EDT Tue Apr 7 2020

WVC097-080040-
/O.CAN.KRLX.SV.W.0020.000000T0000Z-200408T0045Z/
Upshur WV-
831 PM EDT Tue Apr 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UPSHUR COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3861 8018 3876 8000 3855 7967 3836 7991
TIME...MOT...LOC 0030Z 314DEG 31KT 3859 7995 

$$

WVC075-083-080045-
/O.CON.KRLX.SV.W.0020.000000T0000Z-200408T0045Z/
Randolph WV-Pocahontas WV-
831 PM EDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHWESTERN RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

At 830 PM EDT, a severe thunderstorm was located 9 miles south of
Mill Creek, or 9 miles north of Cass Scenic Railroad, moving
southeast at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Cass Scenic Railroad, Mill Creek, Mingo, Durbin, Huttonsville,
Monterville, Cheat Bridge, Bartow, Valley Head, Boyer and Arbovale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3861 8018 3876 8000 3855 7967 3836 7991
TIME...MOT...LOC 0030Z 314DEG 31KT 3859 7995 

HAIL...1.75IN
WIND...60MPH
 
$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:45 PM EDT, 27 minutes earlier.

Area forecast discussion, Apr 7, 7:45 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
745 PM EDT Tue Apr 7 2020

.SYNOPSIS...
Warm front north today followed by cold front overnight. A much
stronger cold front Thursday. High pressure Friday and Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 730 PM Tuesday...

A lone supercell producing 1 to 2 inch hail has tracked most of
the way across our northern CWA this evening as it followed an
effective warm front left in the wake of earlier convection.
Cell strength should begin to trend down over the next hour or
so as it moves into an increasingly unfavorable surface
environment as this storm exits our forecast area.

No updates needed at this time.

As of 440 PM Tuesday...

Trimmed back warm sector PoPs to reflect current radar trends,
especially over rain cooled surfaces in the wake of earlier
convection across our northeastern counties. Current convection
over southeastern Ohio could latch onto this effective boundary
over the next couple hours with some local intensification
possible, but these are likely to be the only show in town for
the remainder of the daylight hours given loss of surface
heating and decent cap at the base of the EML elsewhere.

Additional strong to severe storms likely ahead of the cold
front overnight, minimal changes made from the near term
discussion below.

As of 247 PM Tuesday...

The large area of rain and a few embedded storms that has been
moving across northern WV since earlier this morning has left an
outflow boundary in its wake, which is denoted by a wind shift in
recent surface observations across central WV. As a result, it
appears that this feature has provided enough focus for convective
initiation as showers and storms have just started to develop, with
most of the activity so far just north of Interstate-64. Elsewhere,
convective initiation has not occurred just yet, but the environment
is becoming increasingly favorable for strong to severe storms
if storms are able to initiate. While the better lift is just
north of our region along/near a warm frontal boundary that is
draped across northern OH and western PA, latest SPC
mesoanalysis shows CAPE values increasing from south to north
across the region as warm/moist advection continues into the
area. Thus, any showers and storms that manage to develop for
the remainder of the day will mainly be diurnally driven
throughout the area, but given some continued assistance from
outflow boundaries and increasing instability, any storms that
do develop will have the potential to become quite strong.
Latest forecast soundings show steep mid level lapse rates with
values around 7.5 C/km and it storms are able to punch through
the cap around 700-800mb, robust updrafts could occur with a
large hail and damaging wind threat through the remainder of the
day. So, while the threat for severe weather for the remainder
of the day still remains somewhat conditional on storms being
successful at breaking through the cap in the absence of any
stronger forcing mechanisms, a second and more potent round of
convection is expected to occur overnight.

Before the round of convection moves through tonight, a brief lull
in precipitation is expected across the area this evening. However,
a surface low in the Great Lakes will push a cold front towards our
region overnight and widespread convection is expected to develop
along/ahead of this frontal boundary. Nearly all CAMs at this point
are in agreement on a large QLCS-type line of storms approaching our
area from northwest to southeast overnight into Wednesday
morning, roughly from 06-12Z Wednesday. As this complex moves
across the region overnight, deep layer shear values between
40-50 kts and MLCAPE values of 1000-1200 J/kg ar expected to be
present, which is pretty high instability for the nighttime
hours. In addition, 0-1 km helicity values could approach 200
m2/s2 as this complex pushes through. So, given these
ingredient, all storm hazards will be possible with large hail
and damaging winds being the primary threats. However, can't
completely rule out an embedded tornadic circulation either
given the possibility for favorable low level helicity.

The QLCS will move southeast of the area later Wednesday morning and
conditions are expected to improve as this feature departs. However,
will maintain low PoPs Wednesday morning and afternoon, mainly for
eastern areas as enough moisture may linger for a few showers and
storms. There does appear to be some instability developing on
Wednesday with models suggesting that MLCAPE values could reach 1000-
1500 J/kg with 0-6 km bulk shear values of 40 kts. Thus, SPC does
have the majority of our area in a Marginal risk for severe weather
on Wednesday with damaging wind and hail the primary risks.
Otherwise, temperatures remain above normal for Wednesday with highs
around 5-10 degrees above normal.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 224 PM Tuesday...

Low level warm air advection will get underway again Wednesday
evening with scattered convection impacting the CWA overnight as
a strong cold front approaches the region. Severe threat does
not look overly impressive at this time, but given the forcing
and wind fields, a few strong storms will be possible. Front
then pushes across the area early Thursday morning with daytime
temps either steady-state or falling through the day as cold air
advection strengthens. Attention then turns to potentially
windy/very windy conditions in the afternoon. If enough clearing
occurs during the day, dry-adiabatic lapse rates from the sfc
to nearly H7 along with strong low level wind fields will
promote near Wind Advisory conditions during Thurs
midday/afternoon for especially the northern half of the CWA.
More significant cold air advection should occur Thursday night
into Friday as the parent mid/upper level trough axes briefly
push south across the area. Temps Friday will be rather chilly
by early/mid April standards.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 227 PM Tuesday...

Sfc high pressure influences area weather for Saturday before
potentially impactful weather returns next week. Global models
have come into a little better agreement today with next weeks
synoptic pattern. A strong area of low pressure is currently
prog to hook northeast out of the Great Plains and up the Ohio
River Valley early next week. If this output holds, then our
next chance of spring-like weather and precip could occur at
that time.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 720 PM Tuesday...

Lone supercell trekking across northern WV will pass just south
of CKB over the next hour and make a close approach to EKN in a
couple hours as it weakens. Otherwise, mostly precipitation
free across the remainder of the forecast area through 06Z.

High confidence in a line of showers/thunderstorms with
approaching cold front crossing the region north to south
beginning 06Z and exiting south around 12Z. Local IFR conditions
possible in the heaviest downpours, but otherwise MVFR ceilings
with VFR visibilities are expected. Ceilings gradually increase
to VFR Wednesday morning.

Gusty and variable winds possible with any thunderstorms, but
otherwise winds generally decreasing overnight and turning
northwesterly behind the front.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: High through 06Z, medium 06Z-12Z.

ALTERNATE SCENARIOS: Broken line of thunderstorms moving through
overnight will create highly variable cig/vis in the heaviest
downpours.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
HTS CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    M    H    L    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H

AFTER 00Z THURSDAY...
IFR conditions possible in showers and thunderstorms Wednesday
night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RH/RG
NEAR TERM...JP/RG
SHORT TERM...RH
LONG TERM...RH
AVIATION...JP
Hazardous weather outlook, Apr 7, 3:42 AM EDT, 16 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
342 AM EDT Tue Apr 7 2020

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
034-039-040-080745-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour-
342 AM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

A slight risk of severe thunderstorms exists for the entire area
today and tonight. Isolated to scattered strong to severe
thunderstorms may occur in the afternoon across northern West
Virginia. Large hail, damaging winds, and an isolated tornado are all
possible.

Scattered strong to severe thunderstorms or a line of storms may
impact much of the area late tonight. Damaging winds and large hail
are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-080745-
Dickenson-Buchanan-McDowell-
342 AM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe thunderstorms late tonight with
large hail and damaging winds possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>526-080745-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
342 AM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

A slight risk of severe thunderstorms exists for the entire area
today and tonight. Isolated to scattered strong to severe
thunderstorms may occur this afternoon across northern West
Virginia. Large hail, damaging winds, and an isolated tornado are all
possible.

Scattered strong to severe thunderstorms or a line of storms may
impact much of the area late tonight. Damaging winds and large hail
are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 7, 7:30 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             2 SE WESTON             39.02N  80.44W
04/07/2020  M0.75 INCH       LEWIS              WV   TRAINED SPOTTER

            DIME SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER RLX2000769

ROCHE
Local storm report, Apr 7, 7:44 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             JACKSON MILL            39.10N  80.48W
04/07/2020  M0.75 INCH       LEWIS              WV   PUBLIC

            DIME SIZE HAIL.

&&

EVENT NUMBER RLX2000770

ROCHE
Local storm report, Apr 7, 7:46 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             3 SW WESTON             39.01N  80.51W
04/07/2020  M1.75 INCH       LEWIS              WV   TRAINED SPOTTER

            GOLF BALL SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER RLX2000771

ROCHE
Local storm report, Apr 7, 7:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             STONEWALL JACKSON       39.01N  80.47W
04/07/2020  M1.75 INCH       LEWIS              WV   PARK/FOREST SRVC

            GOLF BALL SIZE HAIL.

&&

EVENT NUMBER RLX2000772

ROCHE
Local storm report, Apr 7, 8:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             3 E LOWER SALEM         39.56N  81.34W
04/07/2020  E1.00 INCH       WASHINGTON         OH   TRAINED SPOTTER

            QUARTER SIZE HAIL AND HEAVY RAIN REPORTED.

&&

EVENT NUMBER RLX2000773

ROCHE
Local storm report, Apr 7, 8:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
805 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             5 SSW STONEWALL JACKSON 38.94N  80.51W
04/07/2020  M1.25 INCH       LEWIS              WV   PUBLIC

            HALF DOLLAR SIZE HAIL.

&&

EVENT NUMBER RLX2000774

ROCHE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:41 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph34 min
Apr 8, 3:34 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood26 min
Apr 8, 3:40 AM EDTSevere Thunderstorm WarningRLXRitchie, Wood35 min
Apr 8, 4:22 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Jackson, Wirt23 min
Apr 8, 4:33 AM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster27 min
Apr 8, 5:39 AM EDTSpecial Weather StatementRLXJackson36 min
Apr 8, 6:28 AM EDTSpecial Weather StatementRLXMason32 min
Apr 8, 7:09 AM EDTSpecial Weather StatementRLXKanawha, Putnam66 min
Apr 8, 8:27 AM EDTSpecial Weather StatementRLXMason33 min
Apr 8, 8:50 AM EDTSevere Thunderstorm WarningRLXKanawha, Putnam40 min
Apr 8, 9:32 AM EDTSpecial Weather StatementRLXKanawha28 min
Apr 8, 9:39 AM EDTSpecial Weather StatementRLXClay36 min
Apr 8, 9:53 AM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas2 hr
Apr 8, 12:22 PM EDTSpecial Weather StatementRLXPutnam23 min
Apr 8, 12:27 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam33 min
Apr 8, 1:07 PM EDTFlash Flood WarningRLXKanawha, Putnam3 hr
Apr 8, 1:08 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam38 min
Apr 8, 1:17 PM EDTSpecial Weather StatementRLXPleasants88 min
Apr 8, 1:27 PM EDTSpecial Weather StatementRLXFayette33 min
Apr 8, 1:39 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh51 min
Apr 8, 1:54 PM EDTTornado WarningRLXFayette, Raleigh26 min
Apr 8, 2:01 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne36 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Apr 8, 2:21 PM EDTSpecial Weather StatementRLXKanawha24 min
Apr 8, 2:42 PM EDTSpecial Weather StatementRLXLincoln33 min
Apr 8, 2:48 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln27 min
Apr 8, 2:59 PM EDTSpecial Weather StatementRLXKanawha31 min
Apr 8, 3:10 PM EDTSevere Thunderstorm WarningRLXBoone, Logan35 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Apr 8, 3:51 PM EDTSpecial Weather StatementRLXMingo24 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Raleigh, Wyoming47 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRLXMcDowell24 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.